Results 1 to 2 of 2

Thread: i want to know

  1. #1
    Join Date
    Jul 2008
    Age
    37
    Posts
    8
    Rep Power
    0

    Post i want to know

    Steroid side effects
    CUSHINGOID:
    Cataracts
    Ulcers
    Skin: striae, thinning, bruising
    Hypertension/ Hirsutism/ Hyperglycemia
    Infections
    Necrosis, avascular necrosis of the femoral head
    Glycosuria
    Osteoporosis, obesity
    Immunosuppression

    Diabetes

    how can steriods cause ulcers?
    and how steroids increased the neutorphils?

  2. #2
    Join Date
    Dec 2006
    Location
    Mauritius (SSRMC)
    Age
    34
    Posts
    2,160
    Rep Power
    155

    Default

    Hi Misha, how are you doing?? Here are your answers:


    1. Steroids cause ulcers by increasing gastric acid and pepsin secretion (most probably due to permissive action of steroids on other hormones).

    2. Steroids increase neutrophils by an interesting mechanism. Recall that steroids will decrease permeability of endothelium to inflammatory cells at the site of inflammation and thoughout the CVS system in general. As a result less neutrophils will move out of peripheral blood and hence neutrophilia occurs.

    I read this from Tripathi a time back. Cheerz..All the best for your exams.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •